MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC TPS 4F SL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC TPS 4F SL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000670
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reeu2694 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported patient known to pull lines out, nurse entered room and less than 3 cms of picc catheter was left under dressing.Catheter was not in patients arm but under the dressing and when nurse flushed, saline "shot out of the top of dressing." it is unknown where remainder of catheter is.Patient was sent to hospital and all scans were inconclusive.A new picc was placed without incident.Additional information received 11/25/2020: placement info: right brachial vein at 37 cms internal.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a break is confirmed; however, the exact cause is unknown.One 4 fr single lumen powerpicc catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.The catheter appeared to have been broken approximately 3.5 cm distal to the molded joint and the catheter was observed to be partially pinched or flattened at its distal tip.The 3 cm depth marker of the catheter near the break site was observed to be faded.A microscopic observation revealed the break site of the catheter was mostly flat and granular on one side and rough and uneven on the other side, which appeared to be pinched into a point.The catheter appeared to be bonded to itself on the side of the break that appeared to be pinched.What appeared to be some abrasive damage was observed on one side of the surface of the catheter leading up to the break site.While the exact cause of the break in the returned catheter could not be determined, possible causes include prolonged and/or repeated circumferential compression and mechanical damage caused by contact with a hard surface or instrument.H3 other text: evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC TPS 4F SL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10993369
Report Number3006260740-2020-20878
Device Sequence Number4242146
Product Code LJS
UDI-Device Identifier00801741130861
UDI-Public(01)00801741130861
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000670
Device Catalogue NumberCK000670
Device Lot NumberREEU2694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR